Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes missed periods even after meprate usage?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13241 Questions

default
Posted on Wed, 6 Aug 2014 in Women's Health
Question: Hello,

I am an unmarried 27 year old .
I missed my periods last month and doctor put me on a dose of meprate 10mg 3times a day for 5 days.
I stopped my last dose on last monday(7th July). It has been 9 days after I stopped the dose and have not got my periods.
Is it a matter of concern ? When should I expect my periods ?
doctor
Answered by Dr. Rakhi Tayal 11 minutes later
Brief Answer:
Needs evaluation.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The absence of periods after taking meprate 10mg 3 times a day for 5 days can be due to PCOS or thyroid hormone disturbances.
The following causes need to be ruled out :-
1. Thyroid hormone deficiency- A simple blood test will help in excluding hypothyroidism.
2. Side effect of the medicine Meprate 10 you have taken. This medicine itself causes a delay in periods sometimes.
3. Severe anemia- Get your hemoglobin levels checked.
4. Ultrasound scan to rule out PCOS.
You need a thorough evaluation by a Gynecologist as there are various causes for this delay in periods and they can be ruled out only after a Physical Examination and detailed investigations. Once the cause is confirmed, you will be treated accordingly.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 1 hour later
Thanks.
I have few more questions.
If I have PCOS or hypothyroidism and took meprate , still I wont get my periods ?
How many more days should I wait before going to a gynecologist ?

Regards
XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
You can wait for 5 days more.

Detailed Answer:
Hello.
Thanks for writing again.
In case of PCOS or thyroid imbalance the periods will not start with only meprate. The hormonal imbalance needs to be corrected first to get the periods. You can wait for 5 more days for your periods and then consult a gynecologist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 28 hours later
Hello Doctor,

I did an ultrasound scan and my endometrium thickness is 12.1mm
Its my 10th day after having meprate.
Also the report says bilateral poly cyst ovaries.
Is the endometrial thickness normal ?
doctor
Answered by Dr. Rakhi Tayal 8 minutes later
Brief Answer:
Suggests luteal phase.

Detailed Answer:
Hello.
Endometrium thickness of 12.1mm suggests a luteal phase. It is normal thickness. The late periods are due to the polycystic ovaries which causes hormonal imbalance. It is best to start with oral contraceptive pills to regularize your periods.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 3 minutes later
Thanks Doctor.

I have couple of more queries.
My doctor prescribed me oral contraceptives once my periods starts , for 3 cycles.
Since I had skipped a period last month, she first told me to take meprate 10mg 3 times a day for 5 days, but today being the 10th day , as mentioned, I have not got periods.
So should I wait for some more days before visiting doctor ?
I mean after luteal phase, how soon can I expect my periods ?
doctor
Answered by Dr. Rakhi Tayal 7 hours later
Brief Answer:
Wait for 7-10 days.

Detailed Answer:
Hello.
After the luteal phase the bleeding usually starts in 7-10 days. Since you are an unmarried girl you can wait for a week more and then start with the oral contraceptive pills.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Hypothyroidism

doctor1 MD

Hi, I have had a fluttery feeling in my throat off and on for a couple of weeks and /or palpitations.Also a sensation that there is something in there or in my upper chest. Heart rate is regular, no other symptoms. I am hypothyroid for many years. It is not severe, just bothers me and I worry what it is.

doctor1 MD

I am 32, 5'3" tall, 128 lbs. I've been feeling light-headed and nauseated lately and have been suffering from constipation. I have a bowel movement maybe every three days, and that's with encouragement from prunes or an herbal laxative tea. I also have a very slow metabolism - I consume on the order of 1500-1800 calories a day (I keep a food diary for 2 weeks about every 6 months to make sure I'm on track), but I work out 10-15 hours a week. Hard. Here's my history:

I have hypothyroidism and am on synthroid (50 ug). I'm a Manager/Scientist during the day, but I teach fitness classes as a second job. I exercise quite a bit: I teach kickboxing, sports conditioning, and weighlifting. I'm starting up a bootcamp (once a week) next month. I also race triathlons, so I swim (2500 yds 3 times a week on average), run (6-10 miles 2 times a week on average) and bike (40-60 miles in the Spring-Fall 1.5 times a week; Spin 1+ hours 3 times a week in the Winter). My diet is very healthy. I make most of my meals at home. On a typical day, I eat a hard boiled egg and an orange for breakfast. I have hot organic apple cider with apple cider vinegar (a naturopathic treatment for hypothyroidism) in the morning. I'll have a cup of coffee or a cup of tea later in the day, maybe a second but not usually. I have a yogurt (Activia), usually as a mid-morning snack. Lunch is usually a vegetable - today I had 2 cups of cabbage sauteed in cajun seasoning and coconut oil (another naturopathic remedy for hypothyroidism). I have a piece of fruit in the afternoon, usually an apple. I keep nuts, dried fruit and lean beef jerkey in my cabinet in case I get hungry during the day. I usually do. Dinner is usually 4 oz of protein (fish, chicken or lean beef), at least 2 cups of vegetables, and some fruit for dessert. I cook all of my food in coconut oil. I make my own sugar-free dark chocolate with nuts or organic almond butter, and I'll have one of those for dessert. Some nights, I'll add a spoonful (or two) of almond or cashew butter. Sometimes I'll sneak in a cookie or some nuts. I'm not much of a drinker, maybe 2-3 glasses of wine or beers a week. I drink at least 56 oz of water a day, in addition to the coffee/tea, and what I drink when I work out. I recently lost about 10 lbs on the HCG diet - 10 lbs I'd been trying to lose for the last 10 years. I have a very difficult time maintaining my weight. I thought that the synthroid would solve that, but it hasn't. I don't understand why I'm constipated. The constipation seems to be worse now than ever before. I strain to go, and when I do, it's usually dense, dark, and very hard to pass. Once every three days can't be right. I used to be pretty regular (1x a day). I get a lot of fiber, I exercise, I drink a lot of water. I don't like resorting to the herbal laxative tea. The only other medication I'm on is a very low dose birth control pill, but I've been on oral contraceptives since I was 18, and on this particular one for 2 years. The rest of my medical history is pretty boring - I've had a few athletic injuries and appropriate surgeries, a concussion or two, and I have fibroids that the GYN keeps an eye on. Oh, and I tend to skip menstrual cycles. So what's with the constipation and slow metabolism?

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...